Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 19, 2020, 7:46 PM CDT for Meade County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 19, 2020, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2354 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted.
724
WWUS83 KDDC 200046
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Jul 19 2020
KSZ087-200130-
Meade KS-
746 PM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEADE COUNTY UNTIL 830 PM
CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meade, moving northeast at 15 mph. Another storm was located near
the Oklahoma state line in southern Meade county moving east at 15
mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Meade and Fowler.
LAT...LON 3702 10041 3746 10036 3746 10011 3700 10011
3700 10030
TIME...MOT...LOC 0045Z 215DEG 14KT 3731 10029
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:02 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 19, 6:02 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 602 PM CDT Sun Jul 19 2020 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Monday) Issued at 237 PM CDT Sun Jul 19 2020 Moisture convergence along the southern edge of the westerlies will result in additional rounds of t-storms this afternoon into tonight and then again Monday afternoon and night. Monday's activity will likely be a little father east. For this afternoon, isolated storms may develop along a stalled out front near the Oklahoma state line. Otherwise, we will have to wait for additional storms to form in the moist upslope flow north of the front in eastern Colorado and then propagate eastward. Some of this activity may evolve into a larger cluster this evening somewhere across southwestern Kansas, most likely along the southern tier of counties and perhaps as far north as Dodge City, Sublette and Ulysses. A convective vort max will probably be left over Monday and this could be the focus for additional storms in the afternoon. Given the lack of shear, large hail is not expected through Monday. Also given the cooler temperatures and lower cloud bases, high winds will be less of a threat. The storms will contain locally heavy rains. .LONG TERM...(Monday night through Sunday) Issued at 237 PM CDT Sun Jul 19 2020 There are small thunderstorm chances Tuesday evening as western Kansas will be situated along the southern edge of the westerlies with a front close by and the upper level ridge still suppressed into the southern plains. After Tuesday, upper level ridging will develop across the central and eastern plains and this will tend to suppressed precipitation. A slow warming trend can be expected into the weekend as we dry out from all the recent rains, with highs in the upper 90s by Saturday and Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 600 PM CDT Sun Jul 19 2020 Isolated to widely scattered thunderstorms developing in eastern Colorado late this afternoon will slowly drift into extreme southwest Kansas this evening, potentially affecting KLBL and KGCK generally after 02Z, and possibly KDDC and KHYS later overnight. Otherwise, VFR conditions are expected to prevail through Monday afternoon. Light southeasterly winds will persist through early Monday as a weak surface low remains anchored in southeast Colorado. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 91 67 92 / 50 30 30 10 GCK 64 91 66 92 / 40 30 30 10 EHA 65 94 66 94 / 40 30 30 20 LBL 65 94 67 94 / 50 20 20 10 HYS 66 89 66 89 / 40 30 40 10 P28 70 91 69 92 / 40 50 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...JJohnson
Hazardous weather outlook, Jul 19, 3:29 AM CDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 329 AM CDT Sun Jul 19 2020 KSZ030-031-043>046-061>066-074>081-084>090-200830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 329 AM CDT Sun Jul 19 2020 /229 AM MDT Sun Jul 19 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will be possible late this afternoon into tonight. The strongest storms will be capable of producing small hail and winds up to 60 mph. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- A slight chance of thunderstorms will be possible again Monday and Tuesday. It is too early to tell if any of these storms will be severe. Days 2-7 Hazards ---------------- * Monday - Flooding: Limited risk - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 19, 6:01 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Dodge City KS 601 PM CDT Sun Jul 19 2020 KSZ084-192345- Morton KS- 601 PM CDT Sun Jul 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORTON COUNTY UNTIL 645 PM CDT... At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles west of Elkhart, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elkhart. LAT...LON 3707 10204 3704 10187 3699 10190 3699 10204 TIME...MOT...LOC 2301Z 291DEG 12KT 3703 10216 FINCH
Special weather statement, Jul 19, 6:51 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Dodge City KS 651 PM CDT Sun Jul 19 2020 KSZ087-200015- Meade KS- 651 PM CDT Sun Jul 19 2020 ...SPECIAL WEATHER STATEMENT... At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near Meade State Park, moving north at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Meade, Meade State Park and Missler. LAT...LON 3702 10033 3705 10055 3739 10053 3733 10010 TIME...MOT...LOC 2350Z 191DEG 13KT 3711 10043 JJOHNSON
Special weather statement, Jul 19, 7:07 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
707 PM CDT Sun Jul 19 2020
KSZ087-088-200045-
Meade KS-Clark KS-
707 PM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEADE AND WEST CENTRAL
CLARK COUNTIES UNTIL 745 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meade State Park, moving northeast at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Meade, Fowler, Meade State Park and Missler.
LAT...LON 3709 10052 3739 10048 3738 10013 3714 9998
3700 10035
TIME...MOT...LOC 0006Z 215DEG 15KT 3716 10037
FINCHSpecial weather statement, Jul 19, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Jul 19 2020
KSZ087-200130-
Meade KS-
746 PM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEADE COUNTY UNTIL 830 PM
CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meade, moving northeast at 15 mph. Another storm was located near
the Oklahoma state line in southern Meade county moving east at 15
mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Meade and Fowler.
LAT...LON 3702 10041 3746 10036 3746 10011 3700 10011
3700 10030
TIME...MOT...LOC 0045Z 215DEG 14KT 3731 10029
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:07 PM CDT | Special Weather Statement | DDC | Meade | 38 min |
| Jul 19, 8:38 PM CDT | Special Weather Statement | DDC | Meade | 37 min |
| Jul 19, 9:13 PM CDT | Special Weather Statement | DDC | Meade | 32 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.